Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 1, 2007, 6:40 AM PDT for Modoc County, California. It took effect at Jul 1, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 6:40 AM PDT (13:40 UTC)
- In effect from
- Jul 1, 2007, 12:00 PM PDT
- Expired
- Jul 1, 2007, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Modoc County, CA
The radar
The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 011340 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 640 AM PDT SUN JUL 1 2007 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING OVER THE MODOC NATIONAL FOREST... CAZ285-012100- /O.NEW.KMFR.FW.W.0003.070701T1900Z-070702T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 640 AM PDT SUN JUL 1 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR CALIFORNIA FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. IN RESPONSE TO TIGHTENING SURFACE PRESSURE WINDS WILL INCREASE ACROSS THE RIDGES OF THE MODOC NATIONAL FOREST EARLY THIS AFTERNOON AND WORK THEIR WAY DOWN TO THE LOWER SLOPES TOWARD THIS EVENING. EXPECT SOUTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH WITH HUMIDITY COMING DOWN TO AROUND 15 PERCENT. WINDS WILL BEGIN TO DECREASE FROM LATE EVENING WITH HUMIDITY GRADUALLY CLIMBING ABOVE THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FB
2 follow-up statements
000 WWUS86 KMFR 012113 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PDT SUN JUL 1 2007 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING OVER THE MODOC NATIONAL FOREST... CAZ285-020400- /O.CON.KMFR.FW.W.0003.000000T0000Z-070702T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 213 PM PDT SUN JUL 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR CALIFORNIA FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT THROUGH EARLY EVENING. WINDS WILL BEGIN TO DECREASE FROM LATE EVENING WITH HUMIDITY GRADUALLY CLIMBING ABOVE THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MS
000 WWUS86 KMFR 020400 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 900 PM PDT SUN JUL 1 2007 CAZ285-020500- /O.EXP.KMFR.FW.W.0003.000000T0000Z-070702T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 900 PM PDT SUN JUL 1 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 285 IN MODOC COUNTY... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 285 IN MODOC COUNTY. WINDS HAVE DECREASED THIS EVENING TO AROUND 10 TO 15 MPH WITH OCCASIONAL GUSTS TO 25 MPH. WINDS AND GUSTS WILL DECREASE FURTHER TONIGHT. RELATIVE HUMIDITIES HAVE RISEN TO 17 TO 28 PERCENT AND WILL CONTINUE TO RISE TONIGHT. $$ 11
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 1, 2:58 AM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 2:58 AM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 258 AM PDT SUN JUL 1 2007 .DISCUSSION...FOLLOWING A WEAK COLD FRONT THAT WASHES OUT ON THE COAST TONIGHT INTO TOMORROW MORNING WE WILL SEE A DAILY WARMING OVER THE REGION INTO THE HOLIDAY. HEIGHT RISE DAILY STARTING TOMORROW AS UPPER RIDGE BUILDS BACK INTO THE WESTERN GREAT BASIN. MODELS CONTINUE TO TREND DOWN HIGH TEMPERATURES WITH LESS INTENSE H850 TEMPS. MODELS CONTINUE TO SHOW INSTABILITY ON THURSDAY AND FRIDAY WITH THE GFS FINALLY SHOWING SOME PRECIPITATION. PAST DAY THREE LOOKS TO BE ON TRACK AND WILL NOT UPDATE PAST DAY THREE TONIGHT. && .AVIATION...VFR CONDITIONS PREVAIL OVER THE ENTIRE REGION WITH ISOLATED MVFR CONDITIONS JUST INLAND FROM THE COAST. THIS WILL BURN OFF BY THE AFTERNOON. SOME MVFR CONDITIONS WILL REDEVELOP AGAIN TONIGHT AHEAD OF DISSIPATING COLD FRONT WITH CLOUDS ASSOCIATED WITH THE FRONT HELPING TO PREVENT WIDESPREAD LOW CLOUD/FOG DEVELOPMENT TONIGHT. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. SVEN
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.